Hail, St. Louis (C)
- When
- July 1, 2:03 PM CST
- Where
- St. Louis (C) County, 3.36 mi NNW of Carondelet
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.592, -90.312
A MCV moved east across the forecast area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A MCV moved east across the forecast area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 1, 10:59 AM CST, 3 hours 4 minutes earlier.
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1159 AM CDT Mon Jul 1 2019 .UPDATE... Issued at 1151 AM CDT Mon Jul 1 2019 An MCV is meandering south/southwestward and is located near Ramsey, IL as of 1700 UTC. This MCV should help lead to thunderstorm development just downstream, with a focus late this afternoon across parts of southeast Missouri, southwest Illinois, and metropolitan St. Louis. Boosted PoPs across these areas into the likely category given the expectation for these storms this afternoon. Cloud cover associated with this MCV has also kept temperature rises so far this morning in check across south- central Illinois and have lowered high temperatures a few degrees as a result. Gosselin && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 356 AM CDT Mon Jul 1 2019 An MCV currently located over central Illinois is embedded the upper level northeasterly flow as it turns anticyclonically around the high pressure centered over southwest Iowa. It is expected to continue moving to the southwest into the region this morning, generating showers along it's southwest side. Heading into the afternoon the lift from the southwestward-moving MCV, presence of remnant boundaries from yesterday's MCSs, and diurnal instability will act as catalysts for scattered thunderstorm development over east central and southeast Missouri and southwest Illinois. These scattered thunderstorms should linger into the early evening and diminish with nightfall. Monday has the potential to be the toastiest day of the week with temperatures in the low 90s and heat indices peaking in the low 100s across much of the region. However, depending on the timing and location of precipitation today, high temperatures could be stunted. The anticipated pattern shift for Tuesday is on track. Mid and upper level flow will become southwesterly with upper level high pressures flanking the continent. Weak disturbances embedded within this southwest flow will bring chances of thunderstorms to the region starting Tuesday afternoon. Low levels will cool slightly on Tuesday and combined with precipitation chances, high temperatures will become more seasonable, and heat indices will only reach into the mid to upper 90s. MRM .LONG TERM... (Tuesday Night through Sunday) Issued at 356 AM CDT Mon Jul 1 2019 The upper levels become increasingly quasi-zonal with weak flow through the period as the weak low pressure in the southern central US lifts to the northeast. This pattern will allow disturbances to continuously move through the region, and coupled with moist low level air will keep chances for thunderstorms in the forecast through the end of the weekend. The chance for thunderstorms will peak during daytime heating hours when instability is maximized. Thunderstorm chances increase over the holiday weekend as a weak cold frontal boundary wavers south through Missouri and Illinois. Temperatures will remain seasonable through the week, with no extreme heat anticipated. MRM && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1151 AM CDT Mon Jul 1 2019 At least scattered thunderstorm is expected this afternoon, mainly across east-central and southeast Missouri as well as southwest Illinois. The metro TAFs have the best chance at seeing this activity, and added a TEMPO group in for thunderstorms with MVFR visibilities. The threat for storms should lessen sharply after mid evening, with the remainder of the TAF period dry more than likely with light/variable winds. SPECIFICS FOR KSTL: Added a TEMPO group in late this afternoon/early this evening for thunderstorms with MVFR visibilities in any downpour. The threat for storms should diminish by late this evening, with dry weather favored overnight tonight and Tuesday morning. Scattered storms are once again possible Tuesday afternoon so added a VCTS mention. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 412 AM CDT Mon Jul 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 412 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected in east central and southeast Missouri and southwest Illinois today, mainly this afternoon. Major river flooding continues for a few locations along the Missouri, lower Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance for thunderstorms continues for portions of the area each day from Tuesday afternoon through Sunday. Major river flooding is forecast to continue for a few locations along the lower Illinois and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
Special Weather Statement
National Weather Service St Louis MO
302 PM CDT Mon Jul 1 2019
MOZ063-064-012045-
St. Louis MO-St. Louis City MO-
302 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND
SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shrewsbury, moving west at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Manchester, Creve Coeur, Clayton, Crestwood,
Town and Country, Richmond Heights, Ladue, Sunset Hills, Des Peres,
Brentwood, Maplewood, Olivette and Valley Park.
This includes Interstate 44 in Missouri between exits 272 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3855 9025 3852 9027 3850 9027 3850 9041
3852 9054 3869 9054 3865 9023 3858 9022
TIME...MOT...LOC 2001Z 080DEG 10KT 3860 9032
TillyThe St Louis radar (KLSX), 34 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843721, 843722.